Thunderstorm Wind, Wood
- When
- June 10, 12:15 PM CST
- Where
- Wood County, 1 mi N of Marshfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.683, -90.167
Thunderstorms developed as a warm front lifted north through Wisconsin and interacted with moist and unstable air. The storms produced a short-lived waterspout, two brief tornado touchdowns and high winds that downed numerous trees and power lines.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms developed as a warm front lifted north through Wisconsin and interacted with moist and unstable air. The storms produced a short-lived waterspout, two brief tornado touchdowns and high winds that downed numerous trees and power lines. The waterspout formed on Lake Poygan (Winnebago co.) and the tornadoes touched down 4 miles west of Mosinee (Marathon co.) and 2 miles west of Clintonville (Waupaca co.).High winds downed trees throughout Shawano (Shawano co.), damaged the Post Office in Wittenberg (Shawano co.), overturned a camper at Redgranite (Waushara co.) and knocked a tree onto a house in Pickerel (Langlade co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 10, 3:00 AM CST, 9 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT FRI JUN 10 2005 .SYNOPSIS...UPR PATTERN WITH TROF OVER THE W AND RIDGE IN THE E WL PERSIST INTO NEXT WK AND THEN FLATTEN. THAT IS LIKELY TO BE QUICKLY BE REPLACED BY AN AMPLIFYING PATTERN WITH A RIDGE OVER THE PLAINS AND TROFS NR THE EAST AND WEST COASTS. THE RISK OF TSTMS...AND SVR WX WL CONT INTO THE WEEKEND AS THE SW UPR FLOW MAINTAINS A FEED OF WARM MOIST AIR INTO THE AREA. PCPN CHCS WL CONT INTO NEXT WK AS UPR SYSTEM LINGERS ACRS THE AREA WHILE THE PATTERN CHG OCCURS...BUT TEMPS SHOULD EDGE BACK TOWARD NORMAL. EXPECT A TREND TOWARD COOLER AND DRIER WX BY LATE NEXT WK/THE FOLLOWING WEEKEND AS UPR FLOW BECOMES NWLY. .SHORT TERM...TDA/TNGT/SAT. THE REMNANTS OF SEVERAL LARGE TSTM COMPLEXES WERE ACRS THE PLAINS EARLY THIS MORNING. VORT MAX APPARENTLY GENERATED BY THE NE COMPLEX WAS MOVG INTO NW IA. ALTHOUGH SCT TSTMS DID DEVELOP S OF THE AREA YDA...THE LACK OF A LARGE ORGANIZED COMPLEX LEFT THE ATM TO THE S FAIRLY UNMODIFIED. A LARGE AREA WITH SFC DWPTS AOA 68F WAS NOTED FM SE IA...N IL...AND N IN SWD. 00Z RAOBS FM KDVN AND KILX SHOWED DEEP MOISTURE AND CONSIDERABLE INSTABILITY. A WEAK FRONTAL BOUNDARY WAS STILL ACRS THE FCST AREA. DEEP SLY FLOW SHOULD ALLOW THE BOUNDARY TO LIFT NWD...AND THE AIR MASS S OF THE AREA TO SPREAD ACRS THE FCST AREA TDA. MIDDLE AND UPPER LEVEL WIND FIELDS ARE EXPECTED TO STRENGTHEN THIS AFTN...ESP ACRS THE NW PART OF THE FCST AREA. THUS THE INGREDIENTS SEEMED TO BE COMING TOGETHER FOR ANOTHER ROUND OF SVR WX THIS AFTN INTO THIS EVENING. MAIN CONCERN WAS THE AMNT OF DEBRIS THAT WL COME ACRS THE AREA DURING THE DAY. EXPECT THAT TO THIN DURING THE DAY...BUT IT/S OFTEN TOUGH TO GAUGE HOW QUICKLY THAT WL HAPPEN. SINCE THE NW PART OF THE FCST AREA WL BE THE CLOSEST TO SFC WV LIFTG NEWD ACRS MN...AND THE FRONT SHOULD BE NR THAT AREA THIS AFTN...WENT WITH THE HIGHEST POPS THERE. MOST AREAS WL GET OFF TO A FAIRLY WARM START...SO WENT WITH HIGHS IN THE 80S OVER ALL BUT FAR N-C WI AND NR THE LAKE/BAY. WENT WITH CHC POPS ACRS THE AREA TNGT. THE FCST AREA WL PRIMARILY BE IN THE WARM SECTOR...AND WITH 850 MB FLOW NOT PROGGED TO BE STG...EXPECT MORE SCT TSRA RATHER THAN A LARGE TSTM COMPLEX ACRS THE AREA. SITN FOR SAT SIMILAR TO TDA. THE 00Z NAM AND GFS BOTH SEEMED TO SUFFER FROM FEEDBACK AND OVER-INTENSIFIED THE NEXT SFC LOW HEADING NEWD ACRS MN. THE 06Z NAM BACKED AWAY SIGNIFICANTLY...BUT STILL SHOWED THE RRQ OF UPR JET MAX PULLING ACRS THE AREA AT 00Z SUN. CONVECTIVE DEVELOPMENT WL AGAIN DEPEND HEAVILY ON THE AMNT OF SUNSHINE THAT OCCURS DURING THE DAY. STUCK WITH CHC POPS. WENT WITH TEMPS A DEG OR TWO COOLER THAN TDA DUE TO THE LIKELIHOOD OF A BIT MORE CLOUD COVER. STILL...THE NAM-BASED MET GUID SEEMED TO DROP TEMPS TOO MUCH. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. FORECAST FOCUS ON TIMING OF SYSTEMS NEXT WEEK AND MODEL DISCREPANCIES. ALTHOUGH THE GFS NAM AND CANADIAN ALL SEEM TO AGREE ON THE SYSTEM MOVING NORTH OF THE CWA ON SUNDAY THE CANADIAN SEEMS TO MOVE THE SYSTEM OUT OF THE AREA A BIT QUICK. THE NAM AND GFS DO NOT AGREE ON EXACT LOW PLACEMENT BUT SEEM TO BE SIMILAR IN HOLDING THE LOW BACK A LITTLE LONGER. ALL IN ALL THE MODELS DO NOT AGREE ON QPF PLACEMENT SO EXACT TIMING OF THUNDERSTORMS CONTINUES TO BE AN ISSUE. ALL 3 MODELS DO AGREE ON DEVELOPING ANOTHER LOW IN THE NORTHERN PLAINS ON MONDAY WITH A MORE PROGRESSIVE STORM NORTH OF THE AREA TUESDAY WITH THE GFS WHILE THE CANADIAN HAS A MUCH SLOWER AND MORE SOUTHERN STORM. THE CANADIAN SEEMS TO CUT OFF THE LOW FOR A PERIOD OF TIME BEFORE SLOWLY MOVING THE SYSTEM OUT LATE ON THURSDAY. THE GFS ON THE OTHER HAND KEEPS THE LOW OVER THE GREAT LAKES WITH A CYCLONIC FLOW AND INSTABILITY SHOWERS FOR WEDNESDAY AND THURSDAY. GIVEN THE INCONSISTANCIES WILL LEAVE THE FORECAST ALONE AS THE CURRENT FORECAST SIDES WITH THE GFS SOLUTION. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/KURIMSKI WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT FRI JUN 10 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... WARM AND HUMID AIR SPREADING BACK ACROSS THE AREA WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD BE SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE STORMS ARE EXPECTED TO BE ISOLATED THROUGH THE EARLY AFTERNOON HOURS OVER MAINLY CENTRAL WISCONSIN...THEN BECOME MORE SCATTERED LATE AFTERNOON OVER THE ENTIRE AREA...BEFORE WEAKENING LATE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. THE MOST LIKELY TIME OF ACTIVATION WOULD BE MID AFTERNOON INTO THE EVENING HOURS. LMZ521-522-541>543-564-111200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT... WARM AND HUMID AIR SPREADING BACK ACROSS THE AREA WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD BE SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE STORMS ARE EXPECTED TO BE ISOLATED THROUGH THE EARLY AFTERNOON HOURS OVER MAINLY CENTRAL WISCONSIN...THEN BECOME MORE SCATTERED LATE AFTERNOON OVER THE ENTIRE AREA...BEFORE WEAKENING LATE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. TDH WEATHER.GOV/GREENBAY
The La Crosse radar (KARX), 126 km away, was scanning. The volume nearest the first event began at 18:16 UTC.
11 thunderstorm wind, 3 tornado, 1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyThe tornado archive for Wisconsin, 2005Warnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458130, 5458131, 5458132, 5458133, 5458134, 5458135, 5458136, 5458137, 5458138, 5458199, 5458139, 5458200, 5458201, 5458202, 5458203.